Robert Lazarsfeld -- Selected Reprints

NOTICE:  The PDF files of articles on this webpage are intended only for nonprofit educational and scientific purposes.  Their inclusion here is to expedite the traditional colleague-to-colleague sharing of individual reprints and preprints of papers.  Downloading of these papers for any other purpose may run afoul of the rights of a publisher under the copyright law. (Disclaimer borrowed from the web page of Anthony Knapp.)


Individual Papers


1. PhD Thesis. PDF

2. (with T. Gaffney)  On the ramification of branched coverings of P^n, Invent. Math. 59 (1980), 53 - 58.  PDF

3.  A Barth-type theorem for branched coverings of projective space, Math. Ann. 249 (1980), 153 - 162.  PDF

4. (with W. Fulton)  Connecrtivity and its applications in algebraic geometry, in Proc. of Midwest Algebraic Geometry Conference, Lect. Notes in Math. 862 (1981), 26 - 92. PDF

5.  Excess intersection of divisors, Compositio Math. 43 (1981), 281 - 296. PDF

6. (with W. Fulton)  On the connectedness of degeneracy loci and special divisors, Acta Math. 146 (1981), 271 - 283.  PDF

7. (with W Fulton)  Positivity and excess intersection, in P. LeBarz (ed) Enumerative Geometry and Classical Algebraic Geometry, Progress in Math. 24 (1982), 97 - 105.  PDF

8. (with W. Fulton)  Positive polynomials for ample vector bundles, Ann. of Math. 118 (1983), 35 - 60.  PDF

9. (with L. Gruson and C. Peskine)  On a theorem of Castelnuovo and the equations defining space curves, Invent. Math. 72 (1983), 491 - 506. PDF

10. (with P. Rao)  Linkage of general curves of large degree, in Proceedings of the Ravello Conference in Algebraic Geometry, Lect. Notes in Math. 997 (1983), 267 - 289.  PDF

11. (with A. Van de Ven) Topics in the Geometry of Projective Space: Recent work of F. L. Zak, DMV Seminar Band 4, Birkhauser, 1984.

12.  Some applications of the theory of positive vector bundles, in Proceedings of the 1983 CIME conference on complete intersections, Lect. Notes in Math. 1092 (1984), 28 - 61.  PDF

13. (with C. Ciliberto)  On the uniqueness of certain linear series on some classes of curves, in Proceedings of the 1983 CIME conference on complete intersections, Lect. Notes in Math. 1092 (1984), 198 - 213.  PDF

14. (with M. Green)   On the projective normality of complete linear series on an algebraic curve, Invent. Math. 83 (1986), 73 - 90.  PDF

15. (with M. Green)  A simple proof of Petri's theorem on canonical curves, in Geometry Today, Progr. in Math.  60 (1985), 129 - 142.  PDF

16. Brill--Noether--Petri without degenerations, J. Diff. Geom. 23 (1986), 299 - 307.  PDF

17. A sharp Castelnuovo bound for smooth surfaces, Duke Math. J. 55 (1987), 423 - 429.  PDF

18. (with M. Green)  Deformation theory, generic vanishing theorems, and some conjectures of Enruques, Catanese and Beauville,  Invent. Math.  90 (1987), 389 - 407.  PDF

19. (with M. Green)  Special divisors on curves on a K3 surface, Invent. Math. 89 (1987), 357 - 370.  PDF

20. (with M. Green)  Some results on the syzygies of finite sets and algebraic curves, Compositio Math. 67 (1988), 301 - 314.  PDF

21. A sampling of vector bundle techniques in the study of linear series, in M. Cornalba et al. (eds) Lectures on Riemann  Surfaces, World Scientific Press (1989), 500 - 560.  PDF

22. (with M. Green) Higher obstructions to deforming cohomology groups of line bundles, J. of Amer. Math. Soc. 4 (1991), 87 - 103.  PDF

23. (with L. Ein)  Stability and restrictions of Picard bundles with an application to the normal bundles of elliptic curves, in C. Peskine et al (eds), Complex Projective Geometry, Lond. Math. Soc. Lecture Notes 179 (1992), 149 - 156.  PDF

24.  (with L. Ein)  Syzygies and Koszul cohomology of smooth projective varieties of arbitrary dimension, Invent. Math. 111 (1993), 51 - 67. PDF

25.  (with A. Bertram and L. Ein), Vanishing theorems, a theorem of Severi, and the equations defining projective varieties, J. of Amer. Math. Soc. 4 (1991), 587 - 602. PDF

26. Linear series on algebraic varieties, Proc. 1990 ICM Kyoto, 715 - 723. PDF

27.  Cohomology on symmetric products, syzygies of canonical curves, and a theorem of Kempf, in Lecture Notes in Pure and Applied Math. 145 Decker (1983), 89 - 97.  PDF

28. (with L. Ein)  Global generation of pluricanonical and adjoint linear series on smooth projective threefolds, J. of Amer. Math. Soc. 6 (1993), 875 - 903.  PDF

29. (with L. Ein) Seshadri constants on smooth surfaces, in Journées de Géométrie Algébriques d'Orsay, Asterisque 218 (1993), 177 - 186.  PDF

30. Lectures on linear series, in Kollár (ed) Complex Algebraic Geometry, IAS/Park City Math. Series 3 (1997), 161 - 219.  PDF

31. (with R. Donagi and L. Ein)  Nilpotent cones and sheaves on a K3 surface, Contemporary Math. 207 (1997), 51 - 61.  PDF

32. (with L. Ein and M. Nakamaye)   Zero estimates, intersection theory, and a theorem of Demailly, in Andreatta and Peternell (eds), Proceedings of the 1994 Trieste Conference in Higher Dimensional Geometry,  de Gruyter 1996 183 - 207.  PDF

33. (with L. Ein and O. Küchle)  Local positivity of ample line bundles,  J. Diff. Geom. 42 (1995), 193 - 209.  PDF

34. (with L. Ein)  Singularities of theta divisors and the birational geometry of irregular varieties,  J. of Amer. Math. Soc. 10 (1997),  243 - 258.  PDF

35.  Lengths of periods and Seshadri constants of abelian varieties, Math. Res. Letters  (1996), 439 - 447.  PDF

36. (with L. Ein and B. Ilic)  A remark on projective embeddings of varieties with non-negative cotangent bundles, in Complex Analysis and Algebraic Geometr, de Gruyter 2000, 165 - 171.  PDF

37. (with L. Ein)  A geometric effective Nullstellensatz, Invent. Math. 137 (1999), 427 - 448.  PDF

38. (with J.-P. Demailly and L. Ein)  A subadditivity property of multiplier ideals, Michigan Math. J. 48 (2000), 137 - 156.  PDF

39. (with L. Ein and K. E. Smith)  Uniform bounds and symbolic powers on smooth varieties, Invent. Math. 144 (2001), 241 - 252.  PDF

40. (with L. Ein and D. Cutkosky)  Positivity and complexity of ideal sheaves, Math. Ann. 321 (2001), 213 - 234.  PDF

41. (with L. Ein and K. E. Smith)  Uniform approximation of Abhyankar valuations on smooth function fields, Amer. J. Math. 125 (2003), 409 - 440.  PDF

42. (with L. Ein,  K. E. Smith and Dror Varolin) Jumping coefficients of multiplier ideals, Duke Math. J. 123 (2004), 469 - 506.  PDF

43. (with L. Ein and M. Mustata)  Contact loci in arc spaces, Compositio Math, 140 (2004), 1229 - 1244.  PDF

44. (with M. Blickle)  An informal introduction to multiplier ideals, in Trends in Commutative Algebra, MSRI Publications 51 (2004), 87 - 114.  PDF

45. (with L. Ein. M. Mustata, M. Popa and M. Nakamaye) Asymptotic invariants of base loci,  Ann. Inst. Fourier 56 (2006),  1701 - 1734.  PDF

46.  Positivity in Algebraic Geometry I and II, Ergebnisse der Mathematik vols 48 and 49, Springer-Verlag, 2004.  Chapter 1  Chapter 6

47. (with L. Ein. M. Mustata, M. Popa and M. Nakamaye) Asymptotic invariants of line bundles, Pure and Applied Math. Quarterly 1 (2005), 139 - 163.  PDF

48. (with T. De Fernex and A. Küronya)  Higher cohomology of divisors on an algebraic variety, Math. Ann. 337 (2007),  443 - 455.  PDF

49. (with K. Lee)  Local syzygies of multiplier ideals, Invent. Math. 167 (2007), 409 - 418.  PDF

50. (with L. Ein. M. Mustata, M. Popa and M. Nakamaye)  Restricted volumes and base loci of linear series, Amer. J. Math. 131 (2009), 607 - 651.

51. (with M. Mustata)  Convex bodies associated to linear series, Ann. Sci. ENS 42 (2009), 783 - 835.  PDF

52. A short course on multiplier ideals, in Analytic and Algebraic Geometry, IAS/Park City Math Ser. 17 (2010), 451 - 494.  PDF

53. (with M. Popa)  Derivative complex, BGG correspondence, and numerical inequalities for compact Kähler manifolds, Invent. Math. 182 (2010), 605-633.  PDF

54. (with O. Debarre, L. Ein and C. Voisin)  Pseudoeffective and nef classes on abelian varieties, Compositio Math. 147 (2011), 1793 - 1818.  PDF

55. (with G. Pareschi and M. Popa) Local positivity, multiplier ideals, and syzygies of abelian varieties, Alg. and Number Theory 5 (2011), 185 - 196.  PDF

56. (with M. Popa and C. Schnell)  Canonical cohomology as an exterior module, Pure and Applied Math. Quarterly  7 (2012), 1529 - 1542. PDF

57. (with L. Ein)  Asymptotic syzygies of algebraic varieties,  Invent. Math. 190 (2012), 603 - 636.  PDF

58. (with L. Ein and D. Erman)  Asymptotics of random Betti tables,  J. reine angew. Mat. 702 (2015),  55 - 75.  PDF

59. (with L. Ein and Y. Mustopa)  Stability of syzygy bundles on an algebraic surface,  Math. Res. Letters 20 (2013), 73 - 80.  PDF

60. (with L. Ein)  The gonality conjecture on syzygies of algebraic curves of large degree, Publ. Math. IHES 122 (2015),  301 - 313. PDF

61. (with L. Ein and D. Erman)  A quick proof of the nonvanishing of asymptotic syzygies, Algebraic Geometry 3 (2016), 211 - 222.  PDF

62. (with L. Ein and D. Yang)  A vanishing theorem for weight one syzygies,  Alg. and Number Theory 10 (2015), 1965 - 1981.  PDF

63. (with F. Bastianelli, P. De Poi, L. Ein and Brooke Ullery)  Measures of irrationality for hypersurfaces of large degree, Compositio Math. 153 (2017), 2368--2393.  PDF

64. (with L. Ein)  Syzygies of projective varieties of large degree: recent progress and open problems, to appear in the Proceedings of the 2015 Summer Institute in Algebraic Geometry. PDF

65.  Some remarks on the work of Lawrence Ein, to appear in Contemporary Math. proceedings of 2016 UIC conference in honor of Ein's 60th birthday.  PDF



Collected Reprints  (100 MB zip file)